Hi, what are peoples experiences of filgrastim injections? I had my first chemo last week and have been doing the injections since, last night I suddenly had body aches all over and so had to go into a and e, after a very long night they have decided it is a side effect from the injections, has anyone else had this? When did it start and how long did it last?
exactly the same happened to me. I just learnt to take plenty of pain relief , it does get less the more you have to use or
I was found to be allergic to filgrastim and was given an alternative. It's a bit more complicated because as I recall it had to be mixed but there is an alternative.
Good Luck x
Thabk you both for your replies, I hope your treatments are going well. Rozalia how did you know that you were allergic? Dc6 glad to know I’m not the only one, and good that you found it got a bit better, I have 8 cycles to get through so hoping it’s not as bad everytime. x
I had my first chemo EC 10 days ago and the injections for 7 days but 3 days ago the bottom of my back went into spasm like labour pains ,so bad I rang the emergency help line,told I could take the codine I had left from surgery,spoke to the chemo nurse yesterday and she said it is definitely a SE and to just keep on pain killers and it will get less! I have only had paracetamol today,so getting better but I was shocked to have such pain.
Hope it helps,I have found it so reassuring people saying how they feel ,I don't feel so alone . X
I also ended up in A&E with the worst contraction type pains in my back, they were horrendous! Not had as bad since and just try to manage with paracetamol as every other pain killer seems to further antagonise constipation!
Oh no!! It is horrible sorry to hear you ended up in a&e I do hope it is not as bad next time x
It was nearly 2 years ago and as you know with chemo there are so many things that it is hard to remember all the symptoms etc. (That's a +ve for anyone going through chemo now, it all fades to a hazy blurry memory.) As best as I can recall my lips were swollen, I think my eyes also. I just remember my daughter saying, no you're not right you are going to A&E. I was kept in and the decision of the medics was an allergy to filgrastim and I was taken off it. I didn't as I recall get pain just the swelling and generally feeling rubbish, but the latter comes with the chemo.
Chemo is wearing but it is generally doable, at least the first time around (hopefully my cancer has gone). There are positives. I discovered just how lucky I was to have a very supportive family, my daughter went with me to all my chemo sessions. The people on the chemo ward were all so kind patient and positive - patients, office staff, Tea ladies, nurses and the registrar. People who I didn't even know were also so kind. I got a nose bleed in a "Cook" shop I apologised and said it was a result of chemo treatment. When I reached the checkout desk the assistant who gave me some tissues came rushing up to give me a Care Card. Staff at Cook are given a card they can give to someone they feel deserves it. I got her yearly card with a 30percent discount for a whole year. The discount was extremely useful but the best part was the warm feeling I got from her kindness.
Keep going everyone is routing for you. Let others be kind and importantly be kind to yourself. Share any discomforts with your chemo nurses, they are so supportive and in my experience never make you feel as if you are making a fuss. My GP too was amazing, I felt like a hypochondriac but he just helped and reassured me no matter what. I honestly felt surrounded by kindness and love.
Thank you all so much for your replies, makes me feel so much better and that it definitely was the injections as it was exactly as you all say contraction type back pains. At least I know what to expect for next time and won’t be such a shock! I wish one of the nurses had warned me as it seems very common, but I was given them straight after the chemo and my brain was foggy so maybe I just forgot. I still have lingering aches in my ribs but feeling much better now.
What chemo are you on? And for how long? I have to take the filgrastim injections for 8 days after chemo for 1st 4 cycles, think I have to still have the injections for next 4 but not for 8 days. I find them absolutely hortible.
Sometimes I had aches (and less occasionally throbbing spinal pain), it was different every cycle so you will not necessarily have it again or for as long. I definitely found taking pain relief helped, get on top of the pain and feel more comfortable.
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007